Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 59, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 28, 2008, 2:27 AM CDT for Neosho County, Kansas. It took effect at Jun 28, 2008, 11:10 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 2:27 AM CDT (07:27 UTC)
- In effect from
- Jun 28, 2008, 11:10 PM CDT
- Expired
- Jun 28, 2008, 9:13 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Neosho County, KS
The radar
The Tulsa radar (KINX), 156 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Erie (EREK1).
- Action stage
- 27 ft
- Minor stage
- 29 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 27, 11:26 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 27, 11:26 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1126 PM CDT FRI JUN 27 2008 .AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS ACROSS THE SOUTHEAST QUARTER OF KANSAS...AS LOW-LEVEL JET IMPINGES ON COLD FRONT SLIDING SOUTH ACROSS THE AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY VERY HEAVY RAINFALL AMOUNTS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 943 PM CDT FRI JUN 27 2008/ UPDATE... ONCE AGAIN...CONFIDENCE IS LOW ON HOW CONVECTION WILL EVOLVE TONIGHT. CURRENTLY HAVE A STRONG COLD FRONT SLICING SOUTH...STRETCHING FROM NORTHEAST KANSAS WEST-SOUTHWESTWARD INTO SOUTHWEST KANSAS. IN THE UPPER LEVELS...SOUTHERN PERIPHERY OF NORTHERN PLAINS SHORTWAVE ENERGY IS GRAZING KANSAS. AIRMASS SOUTH OF THE FRONT IS MODERATE TO STRONGLY UNSTABLE OWING TO VERY RICH LOW-LEVEL MOISTURE AND STEEP MID-LEVEL LAPSE RATES...WITH DEEP LAYER SHEAR OF 30-40 KTS OWING TO 30-40 KT NORTHWESTERLY 500 MB FLOW. THUNDERSTORMS FORMED EARLIER OVER SOUTH-CENTRAL KANSAS ALONG ZONE OF PREFRONTAL CONVERGENCE. THIS ACTIVITY HAS SINCE MOVED SOUTH INTO OKLAHOMA. OTHER ACTIVITY OVER NORTHEAST KANSAS/NORTHWEST MISSOURI IS BEING SUSTAINED BY BETTER MID/UPPER DYNAMICS ALONG STRONG COLD FRONT. LIKELY REASON FOR THIS ACTIVITY NOT BUILDING FARTHER WEST INTO EASTERN KANSAS THUS FAR IS MORE CAPPING (PER TOPEKAS 00Z SOUNDING) AND LESS FORCING. HOWEVER...THINKING THUNDERSTORM CHANCES HAVE THE POTENTIAL TO INCREASE ACROSS THE AREA WITHIN THE NEXT FEW HOURS...AS STRENGTHENING SOUTHWESTERLY LOW-LEVEL JET IMPINGES ON SOUTHWARD MOVING COLD FRONT...INCREASING CONVERGENCE AND 900-700MB WARM/MOIST ADVECTION. AMPLE CLOUD-BEARING SHEAR AND INSTABILITY WOULD FAVOR MULTI-CELL STRONG/SEVERE STORMS...POTENTIALLY CONGEALING INTO A FORWARD PROPAGATING MCS AS COLD POOLS STRENGTHEN. WITH LOW-LEVEL JET VEERING EVEN MORE BY LATE TONIGHT...COULD BE LOOKING AT A HEAVY RAINFALL THREAT ONCE AGAIN...WITH THE POTENTIAL FOR MCS MOVEMENT TO SLOW ITS SOUTHWARD MOVEMENT AND BACK-BUILD WESTWARD...ALONG WITH HIGH PRECIPITABLE WATERS AND VERY MOIST INFLOW. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 09Z FOR CHASE AND MARION COUNTIES...TO ACCOUNT FOR ACTIVITY NEAR KANSAS CITY BACK-BUILDING WESTWARD. THERE WILL LIKELY BE CHANGES WITH REGARD TO WATCH PLACEMENT THROUGHOUT THE EVENING/OVERNIGHT HOURS THOUGH. INSERTED LOW POPS FOR SATURDAY MORNING ACROSS CENTRAL KANSAS...AS SHORTWAVE ENERGY APPROACHES FROM THE NORTHWEST...AND ZONE OF MID- LEVEL FRONTOGENESIS MOVES SOUTH ACROSS KANSAS. KLEINSASSER PREV DISCUSSION... /ISSUED 648 PM CDT FRI JUN 27 2008/ AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...MORE STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TO AFFECT THE AREA AGAIN TONIGHT...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. WILL CONTINUE TO MONITOR AND MAKE TIMELY AMENDMENTS WHEN/WHERE NECESSARY. KLEINSASSER PREV DISCUSSION... /ISSUED 226 PM CDT FRI JUN 27 2008/ DISCUSSION... MAIN FORECAST CHALLENGES ARE THUNDERSTORM/SEVERE WEATHER CHANCES TONIGHT. TONIGHT-SATURDAY: AS OF 18Z...COLD FRONT EXTENDED FROM ERN NEBRASKA INTO NWRN KS...WITH A PREFRONTAL TROF NOTED JUST AHEAD OF IT. AIRMASS DESTABILIZING NICELY IN THE WARM SECTOR WITH GOOD INSOLATION DRIVING CAPES OVER 2500 J/KG ALREADY. MOST/ALL OF OUR FORECAST AREA IS STILL TRYING TO RECOVER FROM LAST NIGHTS LARGE MCS WHICH WORKED THE ATMOSPHERE OVER PRETTY WELL. AS A RESULT...WE WILL LIKELY NOT ATTAIN THE HIGHS WE WERE ANTICIPATING 24 HOURS AGO AND WITH VERY WARM TEMPERATURES ALOFT...WE MAY HAVE SOME CAP ISSUES TO DEAL WITH ESPECIALLY FURTHER W IN OUR FORECAST AREA. SHORT RANGE MODEL GUIDANCE SUGGESTS CAP WILL FIRST BREAK FROM IA INTO ERN NE AND NERN KS AND WITH FRONT SLIDING SWD TONIGHT INTO OUR AREA...BEST STORM COVERAGE ANTICIPATED TO OCCUR IN SERN KS ON ERN EDGE OF WARMER MID-LEVEL TEMPERATURES. FURTHER W...STORM COVERAGE COULD BE MORE ISOLD-WDLY SCATTERED. GIVEN STRONG INSTABILITY AND 30-40 KT OF SHEAR...ORGANIZED SEVERE STORMS ARE CERTAINLY POSSIBLE. MAIN THREATS LOOK TO BE DAMAGING WINDS/HAIL. AS THE STRONG UPPER TROF SWINGS ACROSS THE UPPER MISSISSIPPI VALLEY ON SATURDAY...THE COLD FRONT IS PROGGED TO EXIT FAR SERN KS BY LATE AFTERNOON. WILL MAINTAIN A SLIGHT CHANCE OF T-STORMS IN SERN KS FOR MAINLY LINGERING CONVECTION IN THE MORNING. SLIGHTLY COOLER THAN NORMAL (AND DRIER) AIR WILL FILTER INTO OUR FORECAST AREA SAT NIGHT BEHIND THE FRONT WITH CLEARING SKIES. SUNDAY-FRIDAY: NW TO NRLY FLOW ALOFT AND LOW-LEVEL HIGH PRESSURE SHOULD KEEP OUR ARE DRY SUNDAY INTO TUESDAY WITH TEMPERATURES STARTING OUT A BIT BELOW NORMAL AND GRADUALLY MODIFYING INTO MIDWEEK. THE 12Z GFS COMING INTO A BIT BETTER AGREEMENT WITH THE 00Z ECMWF REGARDING A COLD FRONT APPROACHING OUR AREA SOMETIME THURS INTO FRI. GULF MOISTURE SHOULD BE RETURNING WED AHEAD OF THE FRONT. WILL CONTINUE THE IDEA OF SLIGHT CHANCES OF T-STORMS RETURNING TUES NIGHT WITH CHANCES POSSIBLY INCREASING BY THURS/FRI. TEMPERATURES LOOK NEAR NORMAL WED-FRI. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 87 60 86 / 40 20 10 0 HUTCHINSON 68 87 60 85 / 40 20 10 0 NEWTON 69 87 60 85 / 40 20 10 0 ELDORADO 69 86 58 86 / 50 20 10 0 WINFIELD-KWLD 72 87 60 86 / 50 20 10 0 RUSSELL 64 85 57 85 / 20 20 10 0 GREAT BEND 66 86 57 85 / 20 20 10 0 SALINA 68 86 60 85 / 20 20 10 0 MCPHERSON 68 87 60 85 / 40 20 10 0 COFFEYVILLE 73 86 60 87 / 50 40 10 0 CHANUTE 71 86 59 86 / 50 20 10 0 IOLA 71 86 59 85 / 50 20 10 0 PARSONS-KPPF 72 85 61 86 / 50 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 9:56 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT FRI JUN 27 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 956 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...AS A COLD FRONT PUSHES SOUTHWARD INTO THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 75 MPH AND HAIL TO GOLF BALL SIZE. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO A POSSIBILITY ESPECIALLY ACROSS THOSE AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT. THE GREATER STORM COVERAGE IS ANTICIPATED TO BE ACROSS GENERALLY EAST-CENTRAL SOUTHEAST KANSAS...WITH MORE WIDELY SCATTERED ACTIVITY FURTHER WEST IN THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH ISOLATED ACTIVITY POSSIBLE OVER CENTRAL KANSAS. THESE ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCES FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE TONIGHT ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/ADK
In the hours before
Special weather statement, Jun 28, 12:58 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1258 AM CDT SAT JUN 28 2008 KSZ070-071-280630- GREENWOOD-WOODSON- 1258 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD AND WOODSON COUNTIES... AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GRIDLEY...OR 20 MILES SOUTHEAST OF EMPORIA...AND MOVING SOUTHEAST AT 42 MPH. DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN GREENWOOD AND NORTHERN WOODSON COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KETCHAM
Local storm report, Jun 28, 1:33 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 9 N YATES CENTER 38.00N 95.74W
06/28/2008 E75 MPH WOODSON KS LAW ENFORCEMENT
2 SOUTH OF COUNTY LINE DUE NORTH OF YATES CENTER.
SUSTAINED WINDS AT 50-60 AND GUSTS TO 75 MPH.
&&
JMBLocal storm report, Jun 28, 1:37 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 6 NW YATES CENTER 37.93N 95.82W
06/28/2008 E60 MPH WOODSON KS LAW ENFORCEMENT
AS OUTFLOW MOVED THROUGH 60 MPH GUSTS.
&&
JMBLocal storm report, Jun 28, 1:46 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
146 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 1 W MORAN 37.92N 95.19W
06/28/2008 E60 MPH ALLEN KS LAW ENFORCEMENT
&&
JMBSpecial weather statement, Jun 28, 2:03 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 203 AM CDT SAT JUN 28 2008 KSZ070-280745- GREENWOOD- 203 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 12 MILES NORTH OF EUREKA... AND MOVING SOUTHEAST AT 36 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 28, 2:21 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 221 AM CDT SAT JUN 28 2008 KSZ095-096-280745- NEOSHO-WILSON- 221 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES... AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NEODESHA...OR 16 MILES SOUTHWEST OF CHANUTE...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 25 min |
| Jun 27, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 23 min |
| Jun 28, 1:18 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 57 min |
| Jun 28, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 48 min |
| Jun 28, 1:51 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 23 min |
| Jun 28, 2:27 AM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Jun 28, 3:33 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 57 min |
| Jun 28, 4:29 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 37 min |
| Jun 28, 4:36 AM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| Jun 28, 5:49 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 71 min |
| Jun 28, 6:14 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 61 min |
| Jun 28, 6:33 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| Jun 28, 6:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick, Sumner | 58 min |
| Jun 28, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 55 min |
| Jun 28, 8:50 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Kingman, Reno, Sedgwick, Sumner | 5 hr |
| Jun 28, 9:08 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 37 min |
| Jun 28, 9:25 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 50 min |
| Jun 28, 9:57 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 49 min |
| Jun 28, 10:42 AM CDT | Areal Flood Warning | ICT | Labette | 3 hr |
| Jun 28, 1:46 PM CDT | River Flood Warning | ICT | Labette, Neosho | 43 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.